Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 48, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Oct 16, 2018, 6:37 AM CDT for Kimble County, Mason County, Texas. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2018, 6:37 AM CDT (11:37 UTC)
- Expired
- Oct 16, 2018, 8:15 AM CDT
- In force
- 98 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kimble County, TX, Mason County, TX
The radar
The San Angelo radar (KSJT), 131 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 11.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 514 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
761
WGUS54 KSJT 161137
FFWSJT
TXC267-319-161315-
/O.NEW.KSJT.FF.W.0048.181016T1137Z-181016T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
637 AM CDT TUE OCT 16 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Kimble County in west central Texas...
Mason County in west central Texas...
* Until 815 AM CDT.
* At 621 AM CDT, local law enforcement officials continued to report
numerous roads closed due to flooding across eastern Kimble and
Mason counties. Although rainfall is diminishing, flooding of
these roads will likely continue through the next couple hours.
* Some locations that will experience flooding include...
Junction, Mason, Art, Loyal Valley, Yates Crossing, Streeter, Camp
Air, Hilda, Grit, Katemcy, Telegraph, Pontotoc, Fredonia, Segovia,
Hedwigs Hill, Long Mountain, London, South Llano River State Park,
The Intersection Of Highway 29 And Ranch Road 1222 and Us-
87 Near The Mason-Gillespie County Line.
This includes the following low water crossings ...
Park Road 73 crossing South Llano River...
US HWY 377 crossing South Llano River...
US HWY 377 crossing 2 miles North of Telegraph...
FM 2169 crossing Johnson Fork Creek...
RM 385 crossing Falls Prong...
RM 385 crossing Perdenales River...
Sandy crossing...
County Road 370 crossing Big Saline Creek...
James River crossing Little Devils River and
Vater crossing Hasse Creek.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3071 9976 3072 9948 3094 9948 3094 9909
3092 9909 3092 9896 3050 9896 3050 9930
3029 9930 3029 10000
$$
snWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 4:14 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 16, 4:14 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 414 AM CDT Tue Oct 16 2018 .SHORT TERM... (Today and Tonight) ...Flash Flood Watch continues in effect today until 7 PM... An upper low is over western Arizona early this morning. Water vapor satellite imagery shows our area on the western side of a subtropical moisture plume, extending across parts of Mexico and the southeastern two-thirds of Texas. A large area of showers, associated with an impulse embedded in southwest flow aloft and out ahead of the main low, has been overspreading our area during the overnight hours. The heavier rainfall has affected our east- central (Heartland) and southeastern (Northwest Hill Country) counties. With saturated ground and runoff, flooding of several roads has been reported in Mason and Kimble Counties. River flooding is also occurring in these counties. Flooding concerns continue for today with additional showers expected on saturated ground. The Flash Flood Watch remains in effect for most of West Central Texas until 7 PM. The aforementioned upper low will meander over Arizona today and tonight, and could have additional shortwave energy moving over our area in southwest flow aloft. Showers are likely tonight, but the coverage and rainfall rates should be a little less than what is presently occurring. The unseasonably cold airmass will remain entrenched across our area today and tonight. With cloudy skies, temperatures are expected to remain nearly steady in the upper 30s to lower 40s. The record low maximum temperatures today are expected to be broken at Abilene (53 degrees, set in 1970) and San Angelo (52 degrees, set in 1970). 19 .LONG TERM... (Wednesday through next Monday) The wet pattern will continue to affect most of the area through at least Thursday. An upper level low will continue to spin over the Four Corners region through Thursday, before lifting off to the northeast into the Central Plains Thursday night into Friday. Ahead of this low, southerly flow will continue to pull mid and upper level moisture and shortwave energy north out of Mexico across much of the central portions of Texas. This, combined with low level Gulf of Mexico moisture will continue to provide a good chance for showers and isolated thunderstorms over our forecast area through Thursday. Although we continue to expect at least scattered precipitation both Wednesday and Thursday, there is some uncertainty in coverage and rainfall amounts, so will hold off on extending the Flash Flood Watch beyond this evening. By Friday, the Four Corners has opened up into a wave across the central U. S., moving away from the area. Lingering moisture, and trailing shortwave energy will keep rain chances in the forecast through Saturday. As we move into the second half of next weekend and early next week, medium range models develop another upper low to the west of the area, as another cold front also moves through the CWA. This could provide another round of rain chances for our region. For not have gone with Slight Chance to Chance PoPs for most of the area. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 43 43 50 46 / 80 70 80 60 San Angelo 42 42 50 44 / 90 70 80 70 Junction 42 42 52 47 / 100 70 70 60 Brownwood 42 42 51 47 / 100 80 80 40 Sweetwater 44 42 48 44 / 80 60 70 70 Ozona 43 42 47 44 / 90 70 80 70 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Brown-Callahan-Coke- Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch-Menard- Runnels-San Saba-Schleicher-Shackelford-Sutton-Taylor-Tom Green. &&
Hazardous weather outlook, Oct 16, 5:44 AM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 544 AM CDT Tue Oct 16 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-171045- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 544 AM CDT Tue Oct 16 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight A Flash Flood Watch continues in effect until 7 PM today, for much of West Central Texas. Showers, some producing moderate to heavy rainfall, will continue today and tonight. The threat for flash flooding and river flooding continues, especially across the Northwest Hill Country and Heartland areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday into Friday of this week, additional showers with moderate to heavy rain will be possible at times. With the ground saturated, there will be a threat for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Oct 16, 1:31 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
131 AM CDT TUE OCT 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM FLASH FLOOD 6 SE JUNCTION 30.43N 99.70W
10/16/2018 KIMBLE TX LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTED JOHNSON FORK CREEK FLOWING
OVER FM 2169.
&&
EVENT NUMBER SJT1800125
SNLocal storm report, Oct 16, 4:28 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
428 AM CDT TUE OCT 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM FLASH FLOOD 10 SE MASON 30.65N 99.11W
10/16/2018 MASON TX LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTED BEAVER CREEK WAS FLOWING OVER
HIGHWAY 87 10 MILES SOUTHEAST OF MASON. HIGHWAY 87 HAS
BEEN CLOSED SOUTH OF MASON. IN ADDITION, HIGHWAY 71 IN
NORTHEASTERN MASON COUNTY HAS BEEN CLOSED DUE TO
FLOODING.
&&
EVENT NUMBER SJT1800126
SNLocal storm report, Oct 16, 6:00 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
600 AM CDT TUE OCT 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD SEGOVIA 30.42N 99.67W
10/16/2018 KIMBLE TX LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTING THAT JOHNSON FORK CREEK IS
FLOWING OVER INTERSTATE 10, WITH MULTIPLE SWIFTWATER
RESCUES IN PROGRESS. INTERSTATE 10 HAS BEEN CLOSED AS
WELL AS FM 2169 NORTH OF INTERSTATE 10 DUE TO JOHNSON
FORK CREEK FLOODING.
&&
EVENT NUMBER SJT1800127
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 10:04 PM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, San Saba | 4 hr |
| Oct 15, 11:31 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 4 hr |
| Oct 16, 2:15 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Oct 16, 2:25 AM CDT | River Flood Warning | SJT | Mason | 5 hr |
| Oct 16, 2:44 AM CDT | River Flood Warning | SJT | Mason | 25 hr |
| Oct 16, 3:31 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 3 hr |
| Oct 16, 3:48 AM CDT | River Flood Warning | SJT | Kimble | 16 hr |
| Oct 16, 5:37 AM CDT | Flash Flood Warning | SJT | Kimble | 83 min |
| Oct 16, 7:06 AM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| Oct 16, 8:15 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 6 hr |
| Oct 16, 8:27 AM CDT | Areal Flood Advisory | SJT | San Saba | 4 hr |
| Oct 16, 9:19 AM CDT | River Flood Warning | SJT | Mason | 8 hr |
| Oct 16, 9:25 AM CDT | River Flood Warning | SJT | Lampasas, San Saba | 11 hr |
| Oct 16, 9:29 AM CDT | River Flood Warning | SJT | San Saba | 4 days |
| Oct 16, 11:53 AM CDT | Areal Flood Advisory | SJT | Tom Green | 4 hr |
| Oct 16, 12:15 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 6 hr |
| Oct 16, 2:16 PM CDT | Areal Flood Warning | SJT | Kimble, Mason | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.